Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Heart racing, high pulse rate. Due to anxiety and nervousness?

my heart seems to be racing especially in the morning when I read the paper and something bothers me in the news. The more I well on my heart racing the faster it gets. I don t know what it is. Could it be nerves and the more you are awaiting the fast heartbeat the longer you get it. Help XXXX. My email is YYYY@YYYY Thank you.
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Palpitations/ abnormal heart beat can be due to an abnormal rate or rhythm of the heart.The heart may beat at a faster rate (tachycardia) or slower rate (bradycardia ) or the rhythm can be altered.
Palpitations can be due to (1) anemia (2) abnormal levels of thyroid hormone (3) side effect of medication (4) heart failure, hypertension, abnormality of the mitral valves, other heart disease, some lung diseases (5) infections and fever can temporarily cause an elevated heart rate (6) anxiety- this is only considered when everything else has been ruled out

Investigations would involve blood tests to check your thyroid hormone level and blood count. Other investigations include an ECG to assess the rhythm and in some persons a holter (a 24 hr ECG)

You may want to consider visiting your doctor for an assessment if the symptoms continue or worsen.
I hope this helps
Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor